Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Miami, FL

July 27, 2019Broward County, Florida

NWS Miami, FL issued this special weather statement at Jul 27, 2019, 6:21 PM EDT for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2019, 6:21 PM EDT (22:21 UTC)
Expired
Jul 27, 2019, 7:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 94 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1023 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

694 
WWUS82 KMFL 272221
SPSMFL

Special Weather Statement
National Weather Service Miami FL
621 PM EDT Sat Jul 27 2019
 
FLZ066-067-071-272300-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
621 PM EDT Sat Jul 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY...NORTHERN BROWARD
AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 700 PM EDT...

* At 621 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Rotenberger Wildlife Refuge, or
  21 miles south of South Bay. This storm was nearly stationary.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Holey Land Wildlife Refuge and Rotenberger Wildlife Refuge. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2651 8079 2636 8062 2621 8079 2636 8095
TIME...MOT...LOC 2221Z 041DEG 3KT 2635 8080 

$$

RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 5:06 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 27, 5:06 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Miami FL
506 PM EDT Sat Jul 27 2019

.DISCUSSION...

THIS AFTERNOON AND TONIGHT: Diffuse frontal boundary remains in
place across Central Florida this afternoon, with an otherwise light
and chaotic wind pattern across the peninsula. The light synoptic
winds are allowing the Gulf and Atlantic seabreezes to dominate the
flow pattern, with both now well inland and active with showers and
storms.

Temperatures aloft are still cool enough with lapse rates steep
enough that a few strong storms will still be possible this
afternoon, with gusty downburst winds being the main concern.
Steering flow is very light, and many storms remain outflow
dominant. However there is just enough flow to drive a gradual drift
to the north northeast of any convection, favoring the western side
of the east coast metro for boundary collisions with time. Slow
storm movement will mean heavy rainfall will also be a concern.

Showers and storms will diminish with sunset, with lingering
activity over the local Gulf and Atlantic waters through the
overnight hours.

SUNDAY: The low level reflection of the frontal boundary that's been
in place across the central peninsula looks to wash out to start the
week as the western Atlantic ridge reasserts itself. Mid level
heights will build in conjunction with the surface ridge, with a
slightly drier atmosphere and warmer temps aloft. Synoptic flow will
be light enough for both seabreezes to develop and move inland
during the early and mid afternoon hours. The sea (and Lake
Okeechobee) breeze will continue to be the primary driver of
convective development as they traverse the region, with the best
coverage favoring the western east coast metro into the interior.

REST OF THE WEEK: Most of the week will be dominated by the deep
layer western Atlantic ridge as it rebuilds north across the state.
Prevailing flow will shift out of the east southeast, especially mid
to late week, putting us into a pattern of late night and morning
storm coverage across the Atlantic and east coast, then shifting the
best coverage of afternoon showers and storms across the western
interior and Gulf coast.

Overall, looks like a stretch of fairly typical summer weather for
South Florida with scattered showers and storms, daytime highs in
the low to mid 90s, and muggy overnight lows in the 70s and low 80s.
There may be an increase in moisture late week that brings better
chances, but for now, the forecast remains close to climatology for
this time of year.

&&

.MARINE...Light southerly flow becomes south southeast into next
week a high pressure builds back to the north of the region. Expect
prevailing winds of 10 kts or less for all the waters, with the
development of the Gulf and Atlantic seabreezes each afternoon. Main
boating concern will continue to be showers and storms, which will
shift to a pattern of better coverage over the Atlantic
overnight/early morning and across Lake Okeechobee and the Gulf
during the afternoons and evenings.

&&

.AVIATION...The sea breezes are developing, but are slow to move
inland. even so, convection has been slow to initiate today, and
is forecast to be more inland for the most part. however, still
can not rule out any impacts at the TAF sites this afternoon,
especially from any outflow boundaries, which may alter wind
direction as well. Otherwise, VFR conditions forecast through
tomorrow afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  91  77  90 /  20  40  20  40
Fort Lauderdale  79  90  79  89 /  20  40  30  40
Miami            78  91  78  91 /  20  50  30  40
Naples           77  91  76  90 /  10  10  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...88/ALM
MARINE...88/ALM
AVIATION...13
Hazardous weather outlook, Jul 27, 1:15 PM EDT, 5 hours 6 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
115 PM EDT Sat Jul 27 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
280515-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
115 PM EDT Sat Jul 27 2019

...Scattered to numerous thunderstorms this afternoon and evening...
...Localized flooding possible portions of east coast metro areas today...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are possible this
afternoon, particularly across the Lake Okeechobee region and
interior areas. Elsewhere, activity is forecast to be more isolated
to scattered. Best chances will be mid-afternoon until early evening
with some storms lingering into the late evening or even overnight
hours across portions of the South Florida waters. Main concerns will
be gusty winds, flooding of roadways, and lightning.

Waterspouts: The potential for isolated waterspouts will exist over
the South Florida Atlantic waters and Lake Okeechobee for today and
tonight.

Flooding: Localized flooding of roadways will be possible. This
potential is for the east coast metro areas and the Lake region.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Scattered to locally numerous thunderstorms are expected each day
through the period across the outlook area with best chances across
interior sections. Frequent lightning, locally heavy rain, and gusty
winds will be the main hazards with these storms.

No other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, waterspouts, and
flooding to the National Weather Service Forecast Office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 27, 4:14 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Miami FL
414 PM EDT Sat Jul 27 2019

FLZ071>074-173-272100-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
414 PM EDT Sat Jul 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 500 PM EDT...

* At 414 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Miramar, moving west at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Plantation,
  Sunrise, Miami Gardens, Weston, North Miami, Doral, North Miami
  Beach, Miami Lakes, Cooper City, Hialeah Gardens, Opa-Locka, Miami
  Shores, Medley, Westview and Royal Palm Ranches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2613 8023 2587 8019 2580 8046 2615 8050
TIME...MOT...LOC 2014Z 076DEG 8KT 2598 8031

RAG
Special weather statement, Jul 27, 4:55 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Miami FL
455 PM EDT Sat Jul 27 2019

FLZ072>074-173-272145-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
455 PM EDT Sat Jul 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
545 PM EDT...

* At 454 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Hialeah. This storm was nearly
  stationary.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Miami, Hialeah, Miramar, Miami Beach, Coral Gables, Surfside, Miami
  Gardens, North Miami, Doral, North Miami Beach, Aventura, Miami
  Lakes, Hialeah Gardens, Sunny Isles Beach, Opa-Locka, Miami
  Springs, Miami Shores, North Bay Village, West Miami and El Portal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2580 8042 2596 8034 2597 8021 2593 8010
      2572 8023
TIME...MOT...LOC 2054Z 298DEG 3KT 2584 8028

RAG
Special weather statement, Jul 27, 5:22 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Miami FL
522 PM EDT Sat Jul 27 2019

FLZ073-074-272200-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
522 PM EDT Sat Jul 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MIAMI-DADE COUNTY
UNTIL 600 PM EDT...

* At 522 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Tamiami, or 7 miles northwest
  of Kendall. This storm was nearly stationary.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Doral, Sweetwater, Kendale Lakes, Intersection Krome And Kendall
  Drive, Miccosukee Resort, Tamiami, The Hammocks, University Park,
  Fountainbleau, The Crossings, Olympia Heights, Kendall West,
  Tamiami Fairgrounds, FIU South Campus and Westwood Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2578 8035 2566 8042 2572 8056 2588 8047
TIME...MOT...LOC 2122Z 121DEG 3KT 2576 8043

RAG
Special weather statement, Jul 27, 5:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
546 PM EDT Sat Jul 27 2019

FLZ071-073-272230-
Inland Broward County FL-Inland Miami-Dade County FL-
546 PM EDT Sat Jul 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BROWARD COUNTY UNTIL 630
PM EDT...

* At 545 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near the intersection of Alligator
  Alley and the Miami Canal, or 19 miles west of Pembroke Pines.
  This storm was nearly stationary.

* Dime size hail, funnel clouds, and winds in excess of 45 mph
  possible with this storm.

* Locations impacted include...
  Intersection Alligator Alley And Miami Canal, Mile Marker 30 On
  Alligator Alley and West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2615 8053 2597 8058 2597 8081 2624 8074
TIME...MOT...LOC 2145Z 102DEG 3KT 2608 8064

RAG
Special weather statement, Jul 27, 6:01 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
601 PM EDT Sat Jul 27 2019

FLZ073-074-173-174-272245-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
601 PM EDT Sat Jul 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL AND SOUTHWEST MIAMI-
DADE COUNTY UNTIL 645 PM EDT...

* At 600 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near the
  Intersection of Krome Avenue and Kendall Drive to 9 miles
  northwest of Jewfish Creek Bridge. Movement was southwest at 5 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with these storms.

* Locations impacted include...
  Homestead, Homestead Miami Speedway, Homestead General Airport, The
  Redland, Kendall, Doral, Sweetwater, Florida City, Homestead Base,
  Naranja, Richmond West, Richmond Heights, Country Walk, Kendale
  Lakes, Leisure City, Everglades National Park, Zoo Miami, Goulds,
  The Hammocks and Royal Palm Ranger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2582 8066 2583 8036 2527 8040 2526 8040
      2520 8050 2522 8057 2523 8054 2523 8052
      2524 8054 2523 8059 2520 8058 2518 8061
      2518 8062 2519 8060 2519 8065 2518 8066
      2518 8063 2514 8067
TIME...MOT...LOC 2200Z 055DEG 5KT 2572 8050 2525 8052

RAG
Special weather statement, Jul 27, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
621 PM EDT Sat Jul 27 2019

FLZ066-067-071-272300-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
621 PM EDT Sat Jul 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY...NORTHERN BROWARD
AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 700 PM EDT...

* At 621 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Rotenberger Wildlife Refuge, or
  21 miles south of South Bay. This storm was nearly stationary.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Holey Land Wildlife Refuge and Rotenberger Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2651 8079 2636 8062 2621 8079 2636 8095
TIME...MOT...LOC 2221Z 041DEG 3KT 2635 8080

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:00 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Jul 26, 8:08 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
Jul 26, 8:19 PM EDTAreal Flood AdvisoryMFLMiami-Dade116 min
Jul 27, 3:14 PM EDTSpecial Weather StatementMFLBroward46 min
Jul 27, 4:14 PM EDTSpecial Weather StatementMFLBroward46 min
Jul 27, 4:55 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Jul 27, 5:13 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade105 min
Jul 27, 5:22 PM EDTSpecial Weather StatementMFLMiami-Dade38 min
Jul 27, 5:46 PM EDTSpecial Weather StatementMFLBroward44 min
Jul 27, 6:01 PM EDTSpecial Weather StatementMFLMiami-Dade44 min
Jul 27, 6:49 PM EDTSpecial Weather StatementMFLHendry41 min
Jul 27, 6:53 PM EDTSpecial Marine WarningMFL67 min
Jul 27, 7:09 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Jul 27, 7:12 PM EDTSpecial Weather StatementMFLHendry33 min
Jul 27, 7:53 PM EDTSpecial Marine WarningMFL52 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.